Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 366, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at May 29, 2005, 5:18 PM CDT for Montgomery County, Alabama. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2005, 5:18 PM CDT (22:18 UTC)
- Expired
- May 29, 2005, 6:17 PM CDT
- In force
- 59 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Montgomery County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1074 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 292218
SVRBMX
ALC101-292315-
/O.NEW.KBMX.SV.W.0366.050529T2218Z-050529T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
518 PM CDT SUN MAY 29 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA
THIS INCLUDES THE CITY OF MONTGOMERY
* UNTIL 615 PM CDT
* AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF DANNELLY FIELD TO 11 MILES
SOUTH OF SPRAGUE...AND MOVING NORTHEAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SNOWDOUN AND MATHEWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3232 8648 3198 8628 3199 8601 3225 8601
3231 8596 3241 8602 3244 8618 3248 8627
3240 8644
$$
612 follow-up statements
000
WWUS54 KBMX 292238
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
538 PM CDT SUN MAY 29 2005
ALC101-292315-
/O.CON.KBMX.SV.W.0366.000000T0000Z-050529T2315Z/
MONTGOMERY AL-
538 PM CDT SUN MAY 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR
MONTGOMERY COUNTY...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES WEST OF MONTGOMERY TO CARTERS HILL TO PINE
LEVEL...MOVING NORTHEAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MATHEWS
AND MOUNT MEIGS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3234 8644 3199 8601 3225 8601 3231 8596
3241 8602 3244 8618 3248 8627 3240 8644
$$
61000
WWUS54 KBMX 292317
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
617 PM CDT SUN MAY 29 2005
ALC101-292327-
/O.EXP.KBMX.SV.W.0366.000000T0000Z-050529T2315Z/
MONTGOMERY AL-
617 PM CDT SUN MAY 29 2005
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY EXPIRED AT
615 PM CDT...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE MOVED OUT OF THE COUNTY.
LAT...LON 3234 8644 3199 8601 3225 8601 3231 8596
3241 8602 3244 8618 3248 8627 3240 8644
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:15 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 29, 2:15 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 215 PM CDT SUN MAY 29 2005 .SHORT TERM...(TONIGHT - WED NIGHT) AREAS OF LIGHT SHOWERS CONTINUE ACROSS THE NORTHERN CWA WITH A LINE OF STRONG TO SVR STORMS APPROACHING FROM THE SOUTHWEST. TEMPERATURES TODAY RANGED GREATLY FROM NORTH TO SOUTH WITH 85 IN TROY TO 63 IN GADSDEN...AS OF 2 PM. NUMEROUS VORT MAXES SCHEDULED TO MOVE ACROSS THE AREA TONIGHT THROUGH WED. TIMING AND EXACT LOCATION OF THESE FEATURES WILL BE A BIT DIFFICULT, BUT THEY WILL ALL BE NEAR OR OVER THE CWA, SO LIKELY OR HIGHER POPS WILL BE ADDED THROUGH TUESDAY NIGHT. WILL GO LOWER THAN GFS QPF, BUT SEVERAL INCHES STILL POSSIBLE AREA WIDE. BY WED, UPPER LOW BEGINS TO LIFT OUT OF THE AREA AND WILL BACK DOWN TO CHANCE POPS. TEMPERATURES DURING THE SHORT TERM WILL AGAIN BE HEAVILY DEPENDENT ON CLOUDS AND RAIN. .LONG TERM...(THURSDAY - SUN NIGHT) RETURN TO MORE SEASONAL CONDITIONS BY THURSDAY WITH MAINLY AFTERNOON AND EARLY EVENING CONVECTION EXPECTED. UPPER PATTERN DEVELOPS INTO DIRTY RIDGE OVER THE SOUTHEAST. WITH HEIGHTS RISING MID 80S WILL BE POSSIBLE...LOWS IN THE 60S. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 58 74 64 75 / 100 100 80 80 ANNISTON 60 74 65 77 / 100 100 80 80 BIRMINGHAM 63 75 65 77 / 100 100 80 80 TUSCALOOSA 65 77 67 80 / 100 100 80 80 CALERA 63 76 67 78 / 100 100 80 80 AUBURN 63 79 66 77 / 100 100 80 80 MONTGOMERY 67 82 68 81 / 100 100 80 80 TROY 67 82 69 82 / 100 100 80 80 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 88/88
In the hours before
Special weather statement, May 29, 4:21 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 421 PM CDT SUN MAY 29 2005 ALZ040-292200- DALLAS- 421 PM CDT SUN MAY 29 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DALLAS COUNTY UNTIL 500 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 15 MILES NORTHWEST OF MARION JUNCTION TO 13 MILES WEST OF MINTER...MOVING EAST AT 45 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR ORRVILLE...MARION JUNCTION...MINTER...SELMA AND TYLER THROUGH 500 PM CDT. THE PRIMARY THREATS FROM THESE STORMS IS STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. THE WINDS CAN BREAK OFF SMALL TREE LIMBS... AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE ALSO POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH.
Special weather statement, May 29, 4:58 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 458 PM CDT SUN MAY 29 2005 ALZ040>042-292300- AUTAUGA-DALLAS-LOWNDES- 458 PM CDT SUN MAY 29 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES...DALLAS AND AUTAUGA COUNTIES UNTIL 600 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 6 MILES NORTH OF SELMA TO 5 MILES WEST OF FORT DEPOSIT...MOVING EAST AT 35 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR SELMA...BRAGGS...TYLER...FORT DEPOSIT...BENTON...MOSSES...WHITE HALL AND JONES THROUGH 600 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:01 PM CDT | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 59 min |
| May 29, 3:57 PM CDT | Severe Thunderstorm Warning | BMX | Hale, Marengo, Perry | 64 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.